MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL FREEFORM 4MM X 7 CM; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDOS INTERNATIONAL SARL FREEFORM 4MM X 7 CM; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Catalog Number SCR120407
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/26/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, sex, gender, weight, race, and ethnicity were not provided.Section d.2b: procode is krd/hcg.Section e.1: the initial reporter email address is not available / reported.Section h.3: the device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (31149189) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during an endovascular embolization procedure, two coils ¿ a 4mm x 10cm cerepak freeform (scr120410 / 31140705) and a 4mm x 7cm cerepak freeform (scr120407 / 31149189) would not detach once deployed in a cerebral aneurysm.The coils were successfully removed without any negative impact to the patient.The procedure was reported as successfully completed with the patient successfully treated with different coils.There was no delay in the procedure as a result of the reported issues.On 09-jul-2024, additional information was received.Per the information, the location of the target aneurysm was the left middle cerebral artery (mca).The attempts to detach the coils were made using the detachment handle as well as mechanical break.The catalog and lot number of the detachment handle used was mdh1 / 102109430.The coils were not stretched when they were removed.Both coils were still attached to their respective delivery systems when they were removed.The microcatheter used was a prowler select lpes (mc1755s2u / 30967330).The information indicated that the coils were not replaced with coils from the same product codes or different brands.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product analysis lab received the complaint device on 18-jul-2024.A supplemental 3500a report will be submitted once the product investigation has been completed.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.The complaint product was returned and received for evaluation and analysis.The investigation is documented below.Investigation summary: a non-sterile 4mm x 7cm cerepak freeform was received contained in the decontamination pouch.Visual inspection was performed.The embolic coil was observed not attached to the delivery system.The manual break was attempted, and 11.5 cm of the puller wire were exposed.The embolic coil was not returned for evaluation.Microscopic inspection performed on the distal end of the device showed no damages on the support coil.The issue reported regarding the failure to detach the embolic coil was not confirmed due to the broken condition of the manual break and detached condition of the embolic coil.There may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the analysis.The appearance of the returned device does not suggest that it was subjected to excessive force to overcome the friction with the microcatheter.A review of manufacturing documentation associated with this lot (31149189) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.The instructions for use (ifu) provides the following recommendations for the manual break use: 1.Locate the manual break indicator (mbi) markers approximately 20cm from the proximal end of the device.2.Using your thumb & forefinger, grip the delivery pusher with one hand precisely at the center of each of the mbi markers.3.Bend the proximal end of the pusher between the mbi markers approximately 90 degrees or until the tube snaps.If needed, continue bending and straightening until the tube separates and exposes the internal pull-wire.4.Ensure the proximal portion of the delivery tube is in line with the remaining tube.While holding the distal end, pull the proximal end approximately 2-3cm to release the coil.Note: if it is determined that the coil will not be detached, remove it from the microcatheter as outlined in the following section.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
FREEFORM 4MM X 7 CM
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS, INC.
calle circuito int norte 1820
parque industrial salvacar
juarez 32574
MX   32574
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key19707391
Report Number3008114965-2024-00645
Device Sequence Number15323432
Product Code KRD
UDI-Device Identifier10886704083115
UDI-Public(01)10886704083115(11)230911(17)260831(10)31149189
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
K220040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Catalogue NumberSCR120407
Device Lot Number31149189
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2024
Supplement Date Received by Manufacturer07/18/2024
07/25/2024
Initial Report FDA Received Date07/09/2024
Supplement Report FDA Received Date07/18/2024
07/25/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MC 0165", 150 CM, STRAIGHT, US; MECHANICAL DETACHMENT HANDLE
Patient SexUnknown